| Model Number |
CFF71 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/28/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Procedure performed: colon op event description: when inserting the trocar, the patient's resistance was so strong that the obturator broke off.No foreign body or bone was touched.Additional information received from applied medical representative via email (b)(6)2022: the patient is fine.Converted the surgery from laparoscopic to open, which would have been necessary even without the prolapse of the trocars.At that time, no other instruments were used.The trocars were rotated and inserted at an angel (45°).The trocars were not used with a robot.No cannulas were inserted using the obturator prior to the incident.No pieces fell into the patient.Additional information received from applied medical representative via email (b)(6)2022: the operation should have been converted even without the damage to the trocars.The reason they had to convert the surgery from laparoscopic to open was that the adhesions were too much.The patient had a previous surgery in this area.There was cartilage or scar tissue underneath the insertion area.Intervention: converted the surgery from laparoscopic to open, which would have been necessary even without the prolapse of the trocars.Patient status: the patient is fine.
Additional Manufacturer Narrative
The event unit has returned to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a damaged obturator tip.The obturator tip was cracked.Based on the description of the event and the condition of the returned unit, it is likely that the obturator tip cracked due to excess force exerted on the tip during insertion due to the adhesions.It is also possible that the obturator material, which is susceptible to fracture, was a contributing factor.The probability and criticality of harm resulting from this event have been evaluated and were found to be at an acceptable level.Based upon the description of the event, the event was not reportable as a bent obturator tip is unlikely to cause or contribute to death or serious injury.However, based on the evaluation of the returned unit, applied medical determined that this event is reportable as a cracked obturator tip is likely to cause or contribute to death or serious injury.Correction: section h6 for component codes has been updated to 3123.
Event or Problem Description
Procedure performed: colon op.Event description: when inserting the trocar, the patient's resistance was so strong that the obturator broke off.No foreign body or bone was touched.Additional information received from applied medical representative via email 3nov22: the patient is fine.Converted the surgery from laparoscopic to open, which would have been necessary even without the prolapse of the trocars.At that time, no other instruments were used.The trocars were rotated and inserted at an angel (45°).The trocars were not used with a robot.No cannulas were inserted using the obturator prior to the incident.No pieces fell into the patient.Additional information received from applied medical representative via email on 4nov22: the operation should have been converted even without the damage to the trocars.The reason they had to convert the surgery from laparoscopic to open was that the adhesions were too much.The patient had a previous surgery in this area.There was cartilage or scar tissue underneath the insertion area.Intervention: converted the surgery from laparoscopic to open, which would have been necessary even without the prolapse of the trocars.Patient status: the patient is fine.